FishEaters Traditional Catholic Forums
Broke out with hives - Amoxicillin allergy - Printable Version

+- FishEaters Traditional Catholic Forums (https://www.fisheaters.com/forums)
+-- Forum: Piazza (https://www.fisheaters.com/forums/forumdisplay.php?fid=3)
+--- Forum: Health, Food, Drink, and Tobacco (https://www.fisheaters.com/forums/forumdisplay.php?fid=23)
+--- Thread: Broke out with hives - Amoxicillin allergy (/showthread.php?tid=53423)

Pages: 1 2 3


Broke out with hives - Amoxicillin allergy - Phillipus Iacobus - 02-18-2012

As some of you probably know, I recently had three wisdom teeth extracted (see here: http://catholicforum.fisheaters.com/index.php/topic,3448704.0.html)

The oral surgeon proscribed amoxicillin to prevent an infection, and Vicodin for the pain. For the first couple of days, I took the anti-biotics, no problem. Today, that changed.
After eating with my mother, I suddenly began to have a prickly feeling in my hands, face, and head while heading home in the car. Soon after, I was red and with hives all over my body, and extremely itchy. Fortunately, there was Benadryl in the car, and as soon as I arrived home, I jumped in the shower to soothe the itchiness. I took another Vicodin (one every four hours), went to sleep, and woke up feeling much better, the rashes having gone away.

Thanks be to God that I wasn't driving, nor was I at school or in a public place with no one around to help. I panicked and had no idea what was happening to me. It could have been A LOT worse, Deo gratias I had only one class today.


Re: Broke out with hives - Amoxicillin allergy - Mithrandylan - 02-18-2012

More vicodin will fix that.


Re: Broke out with hives - Amoxicillin allergy - Joamy - 02-18-2012

Hives are nasty.  I have occasional (thankully, rare) bouts with them due to allergies.  Benedryl is my friend. 


Re: Broke out with hives - Amoxicillin allergy - Phillipus Iacobus - 02-18-2012

(02-18-2012, 11:05 AM)Joamy Wrote: Benedryl is my friend. 

The Benadryl helped a lot. It basically stopped the allergic reaction from getting any worse.


Re: Broke out with hives - Amoxicillin allergy - miss_fluffy - 02-18-2012

Be careful with that.  The reaction gets more and more violent with more exposures.  Next time you take peniscillin it might put you into shock.


Re: Broke out with hives - Amoxicillin allergy - Phillipus Iacobus - 02-18-2012

(02-18-2012, 12:55 PM)miss_fluffy Wrote: Be careful with that.  The reaction gets more and more violent with more exposures.  Next time you take peniscillin it might put you into shock.

I'm not taking anything ending with -cillin unless I know I won't have a reaction.


Re: Broke out with hives - Amoxicillin allergy - Adam_Michael - 02-18-2012

Be lucky you didn't get the black tongue!


Re: Broke out with hives - Amoxicillin allergy - GottmitunsAlex - 02-18-2012

(02-18-2012, 01:34 PM)Adam_Michael Wrote: Be lucky you didn't get the black tongue!
lingua villosa nigra

[Image: tong-villi.jpg]


Re: Broke out with hives - Amoxicillin allergy - Phillipus Iacobus - 02-18-2012

Indeed, black tongue is pretty disgusting, and not something I want to have in my head...


Re: Broke out with hives - Amoxicillin allergy - Joamy - 02-19-2012

Make sure that your doctor knows about the reaction, and your pharmacy.  They can put an "allergy alert" on your records - will hopefully help so you don't get prescribed something similar.